MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCFJ4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter and the patient experienced heart block that required temporary pacemaker placement.During an avnrt case, the patient went into heart block while ablating the slow pathway.This occurred after the 6th or 7th lesion.A temporary pacemaker was provided to the patient instead of a permanent pacemaker to allow the patient some time to think about the decision first.The patient was reported to be in stable condition.The physician did not mention a specific cause for the heart block but they were not near the his while ablating, but the physician's opinion on the cause of this adverse event was procedure-related as the ablation was near the his bundle.Patient improved but required extended hospitalization to observe and monitor the heart rate to see if it returned to sinus rhythm.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
According to the information received, it was reported an adverse event occurred using a ez steer navigational 4mm.The device was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.The physician's opinion on the cause of this adverse event was procedure.The instruction for use (ifu) contain the following warning and precautions: when using the catheter with conventional systems (using fluoroscopy to determine catheter tip location), or with the carto¿ 3 system, careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Do not use excessive force to advance or withdraw the catheter when resistance is encountered.The firmness of the braided tip dictates that care must be taken to prevent perforation of the heart.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19523014
Report Number2029046-2024-01919
Device Sequence Number8540957
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBN7TCFJ4L
Device Lot Number31245355M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN GENERATOR.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age79 YR
Patient SexFemale